Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 5, NWS Houston/Galveston, TX

October 22, 20075 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Oct 22, 2007, 3:37 AM CDT for 5 counties in Texas. It took effect at Oct 22, 2007, 10:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2007, 3:37 AM CDT (08:37 UTC)
In effect from
Oct 22, 2007, 10:00 AM CDT
Expired
Oct 23, 2007, 4:29 AM CDT
In force
18 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1412 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 220837
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
337 AM CDT MON OCT 22 2007

...WIND ADVISORY FOR COASTAL COUNTIES ACROSS SOUTHEAST TEXAS...

.STRONG NORTH WINDS BEHIND A PASSING COLD FRONT.

TXZ214-235>238-221645-
/O.NEW.KHGX.WI.Y.0005.071022T1500Z-071023T0600Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
337 AM CDT MON OCT 22 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM CDT TUESDAY. 

A STRONG COLD FRONT WILL PUSH OFF THE COAST LATER THIS MORNING.
WINDS WILL SHIFT TO THE NORTH AS THIS OCCURS AND SPEEDS WILL
INCREASE TO 20 TO 35 MPH...WITH HIGHER GUSTS POSSIBLE. THESE HIGH
WINDS WILL LIKELY PERSIST INTO A GOOD PORTION OF THE NIGHT...
ESPECIALLY AT THE IMMEDIATE COAST...AND THIS ADVISORY MAY NEED TO
BE EXTENDED.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$
3 follow-up statements
000 
WWUS74 KHGX 221649
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1149 AM CDT MON OCT 22 2007

...WIND ADVISORY FOR COASTAL COUNTIES ACROSS SOUTHEAST TEXAS...

.STRONG NORTH WINDS BEHIND A PASSING COLD FRONT.

TXZ214-235>238-222100-
/O.CON.KHGX.WI.Y.0005.000000T0000Z-071023T0600Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
1149 AM CDT MON OCT 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY. 

A STRONG COLD FRONT WILL CONTINUE TO PUSH OFFSHORE THIS AFTERNOON.
NORTH WINDS WILL INCREASE AS THIS OCCURS WITH SPEEDS OF 20 TO 35
MPH...WITH HIGHER GUSTS POSSIBLE. THESE HIGH WINDS WILL LIKELY
PERSIST INTO A GOOD PORTION OF THE NIGHT... ESPECIALLY AT THE
IMMEDIATE COAST...AND THIS ADVISORY MAY NEED TO BE EXTENDED.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$
000 
WWUS74 KHGX 221922
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
222 PM CDT MON OCT 22 2007

...WIND ADVISORY FOR COASTAL COUNTIES ACROSS SOUTHEAST TEXAS...

.STRONG NORTH WINDS BEHIND A PASSING COLD FRONT WILL PERSIST OVERNIGHT.

TXZ214-235>238-231200-
/O.EXT.KHGX.WI.Y.0005.000000T0000Z-071023T1200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
222 PM CDT MON OCT 22 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT TUESDAY. 

A STRONG COLD FRONT HAS PUSHED OFF THE UPPER TEXAS COAST WITH
VERY STRONG NORTHWEST TO NORTH WINDS BEHIND IT. SUSTAINED WINDS
OF 20 TO 30 MPH WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS
ALONG THE COAST WITH GUSTS TO GALE FORCE POSSIBLE. A TIGHT
PRESSURE GRADIENT IS EXPECTED TO REMAIN IN PLACE WHICH WILL
SUPPORT THE STRONG WINDS OVERNIGHT. THE PRESSURE GRADIENT WILL
RELAX TUESDAY ALLOWING FOR WINDS TO DIMINISH BELOW 20 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$
000 
WWUS74 KHGX 230929
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 AM CDT TUE OCT 23 2007

...WIND ADVISORY CANCELED...


TXZ214-235>238-231030-
/O.CAN.KHGX.WI.Y.0005.000000T0000Z-071023T1200Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
429 AM CDT TUE OCT 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELED
THE WIND ADVISORY. 

STRONG NORTHWEST WINDS WILL BE ON TAP TODAY BUT SHOULD REMAIN JUST
BELOW CRITERIA FOR A WIND ADVISORY. WINDS WILL INCREASE TO 15 TO
20 MPH WITH GUSTS NEAR 30 MPH FOR THE INLAND PORTIONS OF THE
COASTAL COUNTIES. AREAS ALONG THE IMMEDIATE COAST CAN EXPECT WINDS
OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 22, 3:20 AM CDT, 17 minutes earlier.

Area forecast discussion, Oct 22, 3:20 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 AM CDT MON OCT 22 2007

.DISCUSSION...
COLD FRONT IS STILL ON THE WAY AND SHOULD BE MOVING INTO THE
NORTHERN ZONES BY SUNRISE AND OFF THE COAST MID/LATE MORNING. THIN
BAND OF SHOWERS AND ISOLATED TSTMS HAS DEVELOPED ALONG THE BOUNDARY
IN N & CNTL TX. EXPECT PRECIP TO INCREASE IN AREAL COVERAGE AS IT
MOVES CLOSER TO THE COAST AND ENCOUNTERS SOME 1.8-2 PWS CURRENTLY
MOVING UP FROM THE MIDDLE TX COAST. HIGH TEMPS WILL BE IN THE
MORNING - RIGHT BEFORE THE FRONT HITS THEN FALL THRU THE DAY AND
INTO THE UPPER 50S TO LOWER 60S BY THE EVENING DRIVE HOME. MAY STILL
HAVE SOME LINGERING SHRA BEHIND THE FRONT. WILL ALSO POST A WIND
ADVSY FOR THE COAST STARTING AT 10 AM DUE TO EXPECTED WINDY
CONDITIONS POST FROPA.

THAT MUCH WE ARE FAIRLY CONFIDENT ABOUT. WISH WE COULD SAY THE SAME
ABOUT THE NEXT SEVERAL DAYS MODELS STILL FLIP FLOPPING FROM
RUN-TO-RUN AND DONT KNOW HOW THE UPPER PATTERN WILL EVOLVE AFTER
TODAY. WHERE/WILL WILL THE TROF CUT-OFF? AFTER COOR WITH SURROUNDING
OFFICES...WEVE AGREED THAT GOING WITH THE GFS ENSEMBLE MEAN IS
PROBABLY THE BEST WAY TO HANDLE THE SHORT TERM. THIS SOLN KEEPS THE
H5 LOW OVER THE SOUTHERN PLAINS. WHAT THIS WOULD MEAN FOR SE TX IS
COOLER TEMPS AS LONG AS IT SITS THERE DUE TO THICKNESSES IN THE
540S & 550S ALONG WITH LINGERING PERIODS OF WRAP-AROUND
CLOUDINESS. SO FOR THE SHORT TERM (TUE/WED) NUDGED DAYTIME TEMPS
DOWN QUITE A BIT AND KEPT A GOOD DEAL OF CLOUDINESS IN PLACE - MORE
IN LINE WITH NGM/NAM MOS NUMBERS. OF COURSE...IF THE PATTERN ENDS UP
BEING MORE PROGRESSIVE AND FASTER - CLOUDS WILL THIN OUT...
THICKNESSES AND TEMPS WILL BE WARMER.

DIDNT MESS WITH ONGOING EXTENDED FCST VERY MUCH DUE TO CONSIDERABLE
UNCERTAINTY IN THE FIRST PERIODS. GENERALLY JUST INDICATING A SLOW
MODERATING TREND INTO NEXT WEEKEND. MAY SEE ANOTHER REINFORCING COOL
AIRMASS MOVE INTO THE AREA SOMETIME NEXT WEEKEND.  47

&&

.MARINE...
NOT PLANNING ON TOO MANY CHANGES WITH THE GOING FCST FOR THE COMING
CHANGES. COLD FRONT LOOKS TO BE ON TRACK FOR PASSAGE INTO THE BAYS/
NEARSHORE WATERS AOA 17Z. WE ARE STILL LOOKING FOR WINDS IN THE 20-
30KT RANGE AND SOME GUSTS TO GALE FORCE. WINDS SHOULD REMAIN STRONG
THROUGH MOST OF TUES BUT LESS GUSTY. AS SUCH...THE SCA MIGHT NOT BE
DROPPED UNTIL TUES NIGHT. THIS OFFSHORE TO PERSIST UNTIL THURS WHEN
THE UPPER LOW FINALLY MOVES OUT TO THE NNE. BUT EVEN THEN PROGS ARE
MORE ELY THAN SELY FOR THE END OF THE WEEK. 41

&&

.AVIATION...
STARTING TO SEE SOME DEVELOPMENT MOVING IN FROM THE WEST THIS MORN-
ING AS THE FRONT CONTINUES TO BEAR DOWN ON US. ALSO CANNOT RULE OUT
THE POSSIBILITY OF LOW CLOUDS/FOG THESE NEXT SEVERAL HOURS AS DWPTS
SLOWLY RISE. CANNOT ARGUE THAT MUCH WITH FROPA TIMES THAT HAVE BEEN
ADVERTISED THUS FAR...SO NOT MANY CHANGES PLANNED WITH THE 12Z NEXT
PACKAGE.  41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      64  49  62  49  66 /  90  10  10  10  10
HOUSTON (IAH)              69  51  64  49  67 /  90  10  10  10  10
GALVESTON (GLS)            78  57  64  55  66 /  90  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVSY COASTAL COUNTIES 10 AM-MIDNIGHT.
GM...SMALL CRAFT ADVSY BAYS AND GULF.

&&
Hazardous weather outlook, Oct 21, 4:03 AM CDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
403 AM CDT SUN OCT 21 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-221200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
403 AM CDT SUN OCT 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY CONDITIONS ARE EXPECTED ON MONDAY IN THE WAKE OF A STRONG
COLD FRONT. A WIND ADVISORY MAY BE REQUIRED FOR SOME LOCATIONS
ACROSS SOUTHEAST TEXAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.